Tornado, Stanislaus
- When
- April 14, 3:35 PM PST to 3:45 PM PST
- Where
- Stanislaus County, Modesto
- Rating
- F1
- Path length
- 0.5 mi
- Path width
- 0.1 yd
- Property damage
- $15,000
- Reported by
- GENERAL PUBLIC
- Coordinates
- 37.650, -121.000
A tornado moved through Modesto from near the intersection of Millbrook Ave and Floyd Ave to near the intersection of Lauding Way and Beck Way. The primary damage was to roofing tiles on several buildings and to area fencing.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS STO wrote it up.
Members of the general public reported seeing a tornado near the intersection of Millbrook Ave and Floyd Ave in Modesto.A tornado moved through Modesto from near the intersection of Millbrook Ave and Floyd Ave to near the intersection of Lauding Way and Beck Way. The primary damage was to roofing tiles on several buildings and to area fencing.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sacramento, CA wrote its last area forecast discussion before the first event at Apr 14, 3:00 PM PST, 35 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SACRAMENTO CA 400 PM PDT FRI APR 14 2006 .DISCUSSION... WIDELY SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS MAINLY FROM INTERSTATE 80 SOUTH TODAY. THE STRONGEST THUNDERSTORMS WERE IN THE NORTHERN SAN JOAQUIN VALLEY WITH THE MOST INSTABILITY. 12Z OAKLAND SOUND HAD PRECIPITABLE WATER OF .86 AND LI OF -3 INDICATING INSTABLE AND BUFKIT SOUNDING ALSO SHOWED NEGATIVE LIS AND CAPES AROUND 200 FROM SACRAMENTO SOUTH. HEAVY RAIN WITH THE THUNDERSTORMS WILL BRING SOME AND SMALL STREAM FLOODING AND POSSIBLE MUD AND DEBRIS SLIDES TO THE NORTHERN SAN JOAQUIN VALLEY AND THE EASTERN FOOTHILLS THIS IS COVERED IN THE URBAN AND SMALL STREAM FLOOD ADVISORY THROUGH THIS EVENING. THE LOW PRESSURE SYSTEM IS MOVING FROM SOUTHERN CALIFORNIA INTO NEVADA AND THIS IS MOVING THE DIFFLUENCE ZONE THAT IS OVER NORTHERN CALIFORNIA BETWEEN RED BLUFF AND SOUTH OF MODESTO TO THE EAST. THE SHOWERS AND THUNDERSTORMS IN THE SOUTH SHOULD DIMINISH LATER THIS EVENING AS THE DYNAMICS WEAKEN. ANOTHER LOW PRESSURE SYSTEM FROM THE GULF OF ALASKA WILL DIG SOUTH TONIGHT AND REACH NORTHERN CALIFORNIA TOMORROW WITH PRECIPITATION AND GUSTY SOUTHERLY WINDS. THE TROUGH SWINGS THROUGH NORTHERN CALIFORNIA SUNDAY BRINGING PRECIPITATION OVER THE ENTIRE AREA. A 120 KT JET (WITH GOOD UPPER LEVEL DIVERGENCE) OVER NORTHERN CALIFORNIA AND A SHORTWAVE MOVING THROUGH WILL BRING GOOD DYNAMICS ON SUNDAY. SOUTHWESTERLY MID LEVEL WINDS WILL BRING ADDITIONAL OROGRAPHIC SUPPORT FOR THE SIERRA. THE TROUGH WILL MOVE TROUGH SUNDAY NIGHT WHICH MAY LINGER THE PRECIPITATION IN THE SIERRA INTO SUNDAY NIGHT SO EXTENDED THE WINTER STORM WATCH THROUGH SUNDAY EVENING FOR THE SIERRA AND WESTERN PLUMAS AND ADDED BURNEY BASIN TO THE WATCH. 700MB TEMPERATURES BEGIN AROUND -5 C WITH WET BULB TEMPS AROUND -6 ON SATURDAY MORNING AND 700 MB TEMPERATURES DROP DOWN TO AROUND -10 ON SUNDAY AND 1000-500MB THICKNESSES START AROUND 550 ON SATURDAY MORNING AND DROP DOWN TO AROUND 535 SUNDAY. THIS INDICATES SNOW LEVELS AROUND 4500 TO 5500 FEET SATURDAY DROPPING TO AROUND 2500 TO 3500 FEET SUNDAY. PRECIPITATION AMOUNTS ARE EXPECTED TO BE AROUND 1 TO 4 INCHES FOR THE HIGHER TERRAIN AND A HALF AN INCH TO AN INCH IN THE VALLEY AND DELTA. A RIDGE SHOULD BUILDING BEHIND THE TROUGH ON MONDAY BRINGING DRY WEATHER AND NEAR NORMAL TEMPERATURES. .EXTENDED... DAYS 4-6 LOOK DRY AS ALL LONG RANGE MODELS SHOW GOOD RIDGING BUILDING IN ACROSS THE WEST COAST. ON DAY 7 (NEXT FRI) GFS AND ECMWF SHOW ANOTHER WAVE OF SHORTWAVE ENERGY DROPPING DOWN ACROSS TOWARD THE WEST COAST. HAVE KEPT SLIGHT CHANCE OF POPS IN FOR NOW...BUT SUSPECT MANY TIMING ISSUES BETWEEN NOW AND THEN...SO WONT HIT IT HARD RIGHT NOW. BASIL .AVIATION... CONVECTION BREAKING OUT ACROSS MUCH OF THE NRN SJ VALLEY CURRENTLY...AS WELL AS ALONG THE COASTAL MTNS/CENTRAL VALLEY BOUNDARY ALONG I-5...AS WELL AS NEAR THE CACHE CREEK AREA NORTHWEST OF SAC. HAVE PUT IN ISOLD TSRAS IN KSCK/S TAF THRU 03Z. CURRENTLY THERE SEEMS TO BE A DRY ZONE FROM SAC ON NORTHWARD AND THE FURTHER NORTH YOU GO UP THE VALLEY THE LESS CHANCE OF ANY SHOWERS. SNOW LEVELS HAVE RISEN DRAMATICALLY...UP PAST 8K FT. FOR TOMORROW EXPECT INCREASING SOUTHERLY WINDS AS NEXT LOW APPROACHES...WITH GUSTS OF 20-25 KTS IN THE AFTERNOON. && .STO WATCHES/WARNINGS/ADVISORIES... URBAN AND SMALL STREAM FLOOD ADVISORY EFFECTIVE UNTIL 700 PM PDT FRIDAY EVENING FOR STANISLAUS...SOUTHWESTERN AMADOR...CALAVERAS...SOUTHWESTERN TUOLUMNE AND SAN JOAQUIN COUNTIES WINTER STORM WATCH FROM SATURDAY EVENING THROUGH SUNDAY EVENING FOR BURNEY BASIN / EASTERN SHASTA COUNTY-WEST SLOPE NORTHERN SIERRA NEVADA-WESTERN PLUMAS COUNTY/LASSEN PARK. FLOOD WATCH THROUGH WEDNESDAY AFTERNOON FOR NORTHERN SAN JOAQUIN VALLEY. WINTER STORM WATCH FROM SATURDAY EVENING THROUGH SUNDAY MORNING FOR MOUNTAINS SOUTHWESTERN SHASTA COUNTY TO NORTHERN LAKE COUNTY- SHASTA LAKE AREA / NORTHERN SHASTA COUNTY. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SACRAMENTO CA 700 AM PDT FRI APR 14 2006 CAZ013>019-063-064-066>069-151400- SHASTA LAKE AREA/NORTHERN SHASTA COUNTY- BURNEY BASIN/EASTERN SHASTA COUNTY-NORTHERN SACRAMENTO VALLEY- CENTRAL SACRAMENTO VALLEY-SOUTHERN SACRAMENTO VALLEY- CARQUINEZ STRAIT AND DELTA-NORTHERN SAN JOAQUIN VALLEY- MOUNTAINS SOUTHWESTERN SHASTA TO NORTHERN LAKE COUNTIES- CLEAR LAKE/SOUTHERN LAKE COUNTY-MOTHERLODE- EAST FOOTHILLS/NORTH SACRAMENTO VALLEY- WESTERN PLUMAS COUNTY/LASSEN PARK-WEST SLOPE NORTHERN SIERRA NEVADA- 700 AM PDT FRI APR 14 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR INTERIOR NORTHERN CALIFORNIA. .DAY ONE...TODAY RUNOFF FROM RAINS EARLIER THIS WEEK COMBINED WITH RELEASES FROM AREA DAMS HAS BROUGHT THE SACRAMENTO AND SAN JOAQUIN RIVER SYSTEMS TO FLOOD STAGE AT SEVERAL LOCATIONS...OTHERWISE NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. * FLOOD WATCH..................SEE WGUS66 KSTO - FFASTO FOR DETAILS * * RIVER FLOOD STATEMENT........SEE WGUS86 KSTO - FLSUSA FOR DETAILS * * RIVER FLOOD STATEMENT........SEE WGUS86 KSTO - FLSLSC FOR DETAILS * * RIVER FLOOD STATEMENT........SEE WGUS86 KSTO - FLSLSJ FOR DETAILS * .DAYS TWO THROUGH SEVEN... SATURDAY THROUGH THURSDAY A COLD PACIFIC FRONTAL SYSTEM WILL BE MOVING INTO NORTHERN CALIFORNIA SATURDAY AFTERNOON AND MOVING THROUGH THE NORTH STATE SATURDAY NIGHT AND SUNDAY. THIS SYSTEM WILL BRING MODERATE RAIN AND MOUNTAIN SNOWFALL WITH RELATIVELY LOW SNOW LEVELS. DRIER WEATHER IS EXPECTED MONDAY THROUGH THURSDAY. ALSO...RIVER LEVELS WILL REMAIN HIGH. * FLOOD WATCH................SEE WGUS66 KSTO - FFASTO FOR DETAILS * * WINTER STORM WATCH.........SEE WWUS46 KSTO - WSWSTO FOR DETAILS * .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS TO THEIR LOCAL NATIONAL WEATHER SERVICE OFFICE. THE LATEST WEATHER INFORMATION IS AVAILABLE ON THE INTERNET AT (LOWER CASE): HTTP://WWW.WRH.NOAA.GOV/STO
The San Francisco radar (KMUX), 97 km away, was scanning. The volume nearest the first event began at 23:37 UTC.
1 tornado. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in California in 2006Every state in 2006This day in weather historyThe tornado archive for California, 2006Warnings in California, April 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5503749.